Alert archive / California / Wind Advisories in 2020
Wind Advisory 11, NWS Phoenix, AZ
NWS Phoenix, AZ issued this wind advisory at Mar 26, 2020, 1:20 AM PDT for Imperial County, California. It took effect at Mar 26, 2020, 5:00 PM PDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Mar 26, 2020, 1:20 AM PDT (08:20 UTC)
- In effect from
- Mar 26, 2020, 5:00 PM PDT
- Expired
- Mar 27, 2020, 6:00 AM PDT
- In force
- 13 hr
- Issued by
- NWS Phoenix, AZ
County Imperial County, CA
The radar
The Yuma radar (KYUX), 90 km from the middle of the area, began a volume at 08:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 8.3 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1061 m above ground
- 0-6 km bulk shear
- 88 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
146 WWUS75 KPSR 260820 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 120 AM MST Thu Mar 26 2020 CAZ562-262030- /O.NEW.KPSR.WI.Y.0011.200327T0000Z-200327T1300Z/ Imperial County Southwest- 120 AM PDT Thu Mar 26 2020 ...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 6 AM PDT FRIDAY... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Southwest corner of Imperial County. * WHEN...From 5 PM this afternoon to 6 AM PDT Friday. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. Minor tree damage possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
3 follow-up statements
466 WWUS75 KPSR 261939 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ Issued by National Weather Service Las Vegas NV 1239 PM MST Thu Mar 26 2020 CAZ562-271300- /O.CON.KPSR.WI.Y.0011.200327T0000Z-200327T1300Z/ Imperial County Southwest- 1239 PM PDT Thu Mar 26 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 6 AM PDT FRIDAY... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Southwest corner of Imperial County. * WHEN...From 5 PM this afternoon to 6 AM PDT Friday. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Patchy blowing dust and light, unsecured objects may become airborne. Minor tree damage possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
848 WWUS75 KPSR 270820 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 120 AM MST Fri Mar 27 2020 CAZ562-271300- /O.CON.KPSR.WI.Y.0011.000000T0000Z-200327T1300Z/ Imperial County Southwest- 120 AM PDT Fri Mar 27 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT EARLY THIS MORNING... * WHAT...West winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Southwest corner of Imperial County. * WHEN...Until 6 AM PDT early this morning. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
403 WWUS75 KPSR 271232 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 532 AM MST Fri Mar 27 2020 CAZ562-271345- /O.EXP.KPSR.WI.Y.0011.000000T0000Z-200327T1300Z/ Imperial County Southwest- 532 AM PDT Fri Mar 27 2020 ...WIND ADVISORY WILL EXPIRE AT 6 AM PDT EARLY THIS MORNING... Winds will remain gusty today, but below advisory levels. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Mar 25, 9:55 PM PDT, 3 hours 25 minutes earlier.
Area forecast discussion, Mar 25, 9:55 PM PDT, 3 hours 25 minutes before
Area Forecast Discussion...Updated National Weather Service Phoenix AZ 955 PM MST Wed Mar 25 2020 .UPDATE...Updated aviation discussion. && .SYNOPSIS... Another day of near normal temperatures is expected today before another low pressure system moves through the region Thursday into Friday. This will result in cooler temperatures and breezy to windy conditions across the region along with a chance of showers mainly for the higher terrain of southern Gila County. A drying and warming trend will begin this weekend and continue through the first half of next week with highs approaching the upper 80s and possibly even 90 degrees by the middle of next week. && .DISCUSSION... One more day of temperatures in the mid to upper 70s under midlevel cloudiness is ongoing this afternoon before cooler weather moves in tomorrow as a shortwave trough currently moving into northern California digs south into southern California. This will help draw in additional midlevel moisture from the tropics to maintain broken to overcast midlevel clouds overnight for much of the region with perhaps some breaks in cloud cover further west. Gusty conditions are expected tonight in southeast California, with gusts approaching 35-40 mph over Joshua Tree National Park, but remaining just below Wind Advisory conditions for now. The positive tilt of the approaching trough combined with the relative lack of low level moisture compared to middle and upper levels continues to cause ensemble global and hi-res model runs to trend lower with PoPs and precipitation amounts. However, a brief shower is not out of the question late in the overnight hours tonight into tomorrow morning in south central Arizona as the cold front passes through and then again on Thursday night into Friday over as the base of the midlevel trough pushes through. However, the best chances for measurable precipitation will be for the higher terrain in southern Gila County. In general, the most noticeable weather impacts will be about a 10 degree drop in highs on Thursday and Friday compared to today and widespread 25-35 mph gusts over the Imperial Valley on Thursday afternoon. A drying and warming trend is still expected this weekend as weak ridging settles back in over the region with temperatures climbing back towards seasonal normals in the mid 70s by Sunday. Another fast-moving trough is now depicted by the vast majority of ECM ensembles for Monday which would briefly moderate this warming trend, but all ensemble clusters depict strong mid-to-upper level ridging over the Desert Southwest by Tuesday and Wednesday. Lower desert high temperatures in the upper 80s appear likely for both days, with 90 degree temperatures not out of the question depending on the strength and orientation of the ridge, particularly over southwest Arizona and southeast California. This would be right on schedule given the 1981-2010 climatological average first day of 90 degrees in the Phoenix metro is Tuesday (March 31st), but behind schedule for Yuma where the average first day passed on March 19th. && .AVIATION...Updated at 0455Z. South-Central Arizona including KPHX, KIWA, KSDL, and KDVT: Thick band of mid and high level clouds spreading across the central deserts will continue to slowly shift east tonight, with BKN-OVC decks aoa 20k and FEW-SCT down to around 14k feet. By 12-15z most of the clouds will be east of the area leaving just a few lower clouds (around 6-9k feet) and a bit of lingering cirrus. Winds should favor the southwest to west mostly below 10kt this evening. Actually wind should tend to favor the southwest all night with some light/variable or light south/southwest after midnight. A weak cold front will move across the TAF sites later tonight helping support the continued south/southwest directions after midnight. By mid morning winds to favor the west across the area with increasing wind/gustiness during the afternoon given the ample sunshine and increased mixing. Wind gusts to taper off after 03z Friday but remain generally west through evening hours. Southeast California/Southwest Arizona including KIPL and KBLH: Strong southwest flow aloft ahead of an approaching Pacific weather system will keep very elevated southwest to west winds going most of tonight at the TAF sites. Peak gusts will approach or even exceed 30kt at times. After 09z or so winds should taper off but still be elevated into the afternoon on Thursday. Winds likely to pick up again after 20z given increased sunshine/mixing with gusts to reach 25kt at least for the late afternoon/early evening hours. Look for BKN cirrus decks tonight becoming mostly clear after 12z. && .FIRE WEATHER... Friday through Tuesday: A weak weather disturbance will pass through the region on Friday providing chances for a few showers, though isolated wetting rains will likely be limited to higher terrain areas east of Phoenix. After below normal temperatures through Saturday, temperatures will quickly rebound with above normal readings by early next week. Minimum afternoon humidity levels will fall from around 20-30% on Friday to mostly in the teens through the rest of the period. Widespread breezy conditions Friday will become lighter through the weekend into early next week with day to day locally breezy conditions in the afternoon hours. && .SPOTTER INFORMATION STATEMENT... Spotters should follow standard reporting procedures. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...None. CA...None. && DISCUSSION...Hopper AVIATION...CB FIRE WEATHER...Kuhlman
Nearby
Wind Advisories in California, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.